a year ago I had a ablation to fix an atrial tachycardia (it was my fourth EPS), they also found AF induced during the procedure and Wenckebach block. they told me that i dont have to worry about this.
the problem is that im having again short events of atrial tachycardia mixed with PAC's and during the night i have the wenckebach block, I had a holter last month and they confirm it (the block is very symptomatic but is not infrahisian acording to the doctor and im not indicated for a pacemaker.. but sincerely i want one)
the doctor recommended me Propafenone 150mg three times daily. Im upset because this means that the ablation was a fail right? i also afraid of taking the pills because i read somewhere that propafenone is contraindicated if you have 2 degree block. What should i do?? im very tired of keep trying to get better and always feel a huge limitation for my age
I have read other posts on this board that indicate people taking beta blockers after ablations. I cannot say personally and I know nothing about your block. Hopefully, someone on the board will have some useful information for you on that.
Only you can answer the question on what to do since its your body....however...i had an ablation done almost five years ago and still take a low dose beta blocker as a safety net...do i think its a good idea...you bet i do....why would we not take something that makes our hearts relax so that the rhythm issues don't pop up and no it doesn't mean that the ablation was a fail..i don't know what the percentages are of pts. who are on beta blockers after the ablations but i would bet its pretty high. My heart doc also has me carry a pocket pill called Multaq in case i run into an issue where the atrial fib/tach etc. won't reverse itself as sort of an at home converter. I personally wouldn't be so quick to want to get a pacemaker...you are super young...a pacemaker is permanent and your heart is forced to depend on it for survival and its not an easy surgery putting one in....i would do as much research as possible to take a peek at the pros and cons of this but most definately no...it doesn't mean the ablation is a fail unless the heart doc tells you so.....it may simply mean you need a second opinion to set your mind at rest here....i def. know that feeling of being sick inside because you just want to put this past you and move on with your life...think about getting a second opinion and if it comes out the same you have your answer........good luck with this.
I also continue to take a medium dose beta blocker following my successful ablation. My doctor says that if I tolerate it well (which I do) that it's good to continue it. He claims that it vastly improves survivability in the event of a heart attack, as well as keeping my blood pressure low (110/60). I enjoy talking to my physician, and am not afraid to debate issues that I think (right or wrong) are important to me. Best ot luck.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.